Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 15, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 16, 2007, 7:42 AM PST for San Juan County, Washington. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2007, 7:42 AM PST (15:42 UTC)
- Expired
- Dec 16, 2007, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 161542 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 742 AM PST SUN DEC 16 2007 WAZ001-503-506-510-170030- /O.NEW.KSEW.WI.Y.0015.071216T1542Z-071217T0200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 742 AM PST SUN DEC 16 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FOR THE NORTH INTERIOR OF WESTERN WASHINGTON UNTIL 6 PM PST THIS AFTERNOON. A COLD FRONT WILL MOVE ACROSS THE REGION EARLY THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE UNTIL THE FRONT PASSES. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW- ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MERCER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 16, 3:00 AM PST, 4 hours 42 minutes earlier.
Area forecast discussion, Dec 16, 3:00 AM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PST SUN DEC 16 2007 .SYNOPSIS...A STRONG FRONTAL SYSTEM WILL MOVE THROUGH WESTERN WASHINGTON THROUGH THIS EVENING. ANOTHER STRONG SYSTEM WILL REACH THE AREA TUESDAY MORNING. A THIRD STRONG FRONTAL SYSTEM AND DEEP LOW PRESSURE CENTER IS EXPECTED TO REACH THE AREA LATE WED. EXPECT PERIODS OF RAIN...SNOW IN THE MOUNTAINS...AND WINDY CONDITIONS AT TIMES IN THE WEEK AHEAD. && .SHORT TERM...THE FIRST OF THREE GALES WILL PLOW THRU WRN WA TODAY W/ THE COLD FROPA THIS EVENING. DEEP PARENT LOW HEADED TO THE CHARLOTTES...BUT THE FRONT IS STRONG W/ 55KT SLY PLUME ABOUT THE 0C ISOTHERM AT 850MB. SYSTEM COULD PUT DOWN SOMETHING ON THE ORDER OF 3 RAIN BELOW THE SNOW LINE IN THE OLYMPICS SO WILL KEEP AN EYE ON THE SKOKOMISH RIVER LATER TODAY. WESTERLY PUSH BEHIND THE CD FRONT TONIGHT FOR POSTFRONTAL SNOW IN THE MOUNTAINS THRU MON. HEAVIEST SNOW WILL BE 06Z TONIGHT THRU MIDDAY MONDAY...WILL LET THE DAYSHIFT DECIDE ON WHAT TO DO WITH THE WATCH...BUT IT WILL PROBABLY BECOME A HEAVY SNOW WARNING FOR OVERNITE TONIGHT THRU MONDAY MORNING WHEN THE HEAVIEST SNOW WITH LOWEST SNOW LEVEL WILL OCCUR. THE NEXT SYSTEM IS SIMILAR IN GFS/ECMWF STARTING OUT THIS AFTERNOON WITH A 999MB SFC LOW OUT AROUND 155W. ARND DAYBREAK MONDAY THE SFC LOW CROSSES 140W AT 991MB...AND IS OVER THE NRN ORE OR WA COASTAL WATERS AROUND DAYBREAK TUE SOMEWHERE IN THE 980S. THE MM5 EXTENSION PUTS THE SFC LOW INTO TOFINO ARND 15Z TUESDAY WITH A PDX-BLI GRADIENT OF +11MB AT 18Z. SO...SLY GALES JUST AHEAD OF FRONT MONDAY NIGHT AND THEN WESTERLY GALES OVER THE COASTAL WATERS/STRAIT TUE MORNING. THE 06Z NAM IS LESS IMPRESSIVE...TAKING A 984MB LOW CENTER ACROSS 130W AT MIDNIGHT MONDAY NIGHT...THEN FILLING IT AS IT TRACKS NE TO PERHAPS OLYMPIA AT NOON TUESDAY. WELL...WINDS WILL BE HARD TO CALL BUT IT WILL AGAIN GIVES MODERATE TO HEAVY SNOWFALL FOR THE MOUNTAINS TUESDAY AND 850MB TEMPS AGAIN COOL TO ARND -5C. FWIW IT IS NOT NEARLY AS COLD UP AT 500MB BEHIND THAT SYSTEM. THE SKOKOMISH RIVER WILL AGAIN LIKELY BE THE ONLY PROBLEM RIVER WITH THE RELATIVELY LOW SNOW LEVEL. ACTUALLY...IF YOU REALLY LOOK CLOSELY AT THE MODEL YOU COULD PROBABLY FORECAST A SNOW LEVEL TUESDAY MORNING RISING TO 4500 FEET...THEN BACK TO 2000 FEET LATER TUE AFTERNOON OR EVENING...MAYBE 1000 FEET HIGHER IN THE NAM ON THOSE FCSTS. MM .LONG TERM...THE THIRD SYSTEM IS NOT YET REALLY BUILT INTO THE GRIDDED FCSTS MUCH YET...I WILL CHANGE THE FCST FOR SHOWERS TO RAIN FOR WED AND BOOST THE QPS. AT THE MOMENT THIS SYSTEM TIMED FOR WED AFTERNOON/EVENING LOOKS THE MOST INTERESTING TO ME. THOUGH THE PRECISE TRACK OF THE LOW MAY CHANGE FROM RUN TO RUN FROPA LOOKS TO BE AROUND 00Z THU. THIS SYSTEM HAS THE STRONGEST JET BEHIND IT AND THE COLDEST AIR ALOFT BEHIND THE SYSTEM. THE 00Z RUN OF THE GFS IS A PRETTY WINDY SOLUTION FOR WRN WA WED NIGHT...THE MM5 VALID 06Z THU GIVES ABOUT 12MB PDX-BLI. THAT ISNT A HUGE GRADIENT...BUT THE SYSTEM IS LIKELY TO BE PRETTY WELL WRAPPED UP AND WLY STORM FORCE WINDS ARE INDICATED IN THE BENT BACK TROF OVER THE ORE COASTAL WATERS WED AFTERNOON SO A TRACK A LITTLE FURTHER NORTH PUTS A STRONGER GRADIENT RIGHT OVER WRN WA. THIS MIGHT BE THE STORM IN THE SERIES TO WATCH. MM && .AVIATION...OFFSHORE LOW LEVEL FLOW WILL INCREASE TODAY AS THE NEXT FRONT MOVES INTO THE OFFSHORE WATERS. AS A RESULT VFR CONDITIONS WITH LOCAL MVFR WILL BE THE RULE ACROSS MOST OF WRN WA TODAY...EVEN AS AREAS OF RAIN SPREAD INLAND. THE EXCEPTION WILL BE THE COAST...WHERE CONDITIONS WILL BE LOWER. CONDITIONS WILL DETERIORATE TO MVFR AND LOCAL IFR LATE TODAY THROUGH TONIGHT AS THE FRONT MOVES INLAND. THE COLD FRONT WILL REACH THE COAST AROUND 06Z...CROSS THE PUGET SOUND REGION AROUND 08Z...AND MOVE EAST OF THE CASCADES BY 12Z. .KSEA...SOUTHEAST WIND 5-10 KT...RISING TO 8-14 KT LATE THIS AFTERNOON. AS THE FRONT APPROACHES WIND WILL RISE TO 14-20 KT GUSTING 30 KT AND CONTINUE BEHIND THE FRONT TONIGHT AS WIND VEERS TO SOUTHWEST. WINDS ALOFT WILL BE SOUTHWEST 50 KT AT 5000 FT LATE THIS MORNING THROUGH AFTERNOON. MCDONNAL && .MARINE...A VIGOROUS COLD FRONT IS JUST MOVING INSIDE 130W...AND IT IS ALREADY PRODUCING GALE FORCE WINDS OVER MUCH OF THE WRN WA MARINE WATERS. GALES WILL CONTINUE AS THE FRONT MOVES TO THE COAST LATE THIS EVENING AND ACROSS WRN WA AROUND MIDNIGHT. WESTERLY GALES WILL DEVELOP IN THE STRAIT OF JUAN DE FUCA IN THE WAKE OF THE FRONT. AFTER A MINOR RIDGE MOVES ACROSS THE AREA MON...ANOTHER STRONG FRONT WILL BRING A SIMILAR ROUND OF GALES MON NIGHT AND TUE. ANOTHER STRONG SYSTEM WILL AFFECT THE AREA WED AND WED NIGHT...BUT THERE IS MORE UNCERTAINTY WITH REGARD TO THIS FEATURE. THE SWELL IN THE COASTAL WATERS WILL BE 16 TO 18 FT THROUGH AT LEAST TUE. MCDONNAL && .AVALANCHE...PREVIOUS DISCUSSION...DESPITE STILL RELATIVELY SHALLOW SNOW COVER IN MOST MOUNTAIN LOCATIONS AVALANCHE DANGER CONTINUING TO DEVELOP ALMOST ON PAR WITH EARLY DECEMBER SITUATION...BUT WITHOUT THE SUBSEQUENT RAIN TO CAP THINGS OFF. FOR STARTERS WE HAVE THE HARD EARLY DECEMBER CRUST AS THE BED SURFACE AND PLENTY OF WEAK LAYERS SLOWLY DEEPENING OVER THE CRUST...ALL OF THIS SHOULD BE LOADED BY PLENTY OF INCREASINGLY DENSE WIND SLAB OVER THE NEXT 36-48 HOURS OR MORE. SHOULD BE PLENTY OF DANGER TO KEEP AVALANCHE CONTROL PROGRAMS AND BACK COUNTRY ENTHUSIASTS OCCUPIED AND HOPEFULLY CAREFUL. HIGH DANGER CERTAINLY LIKELY FOR MOST OF SUNDAY IN AVALANCHE TERRAIN... AND HAVE ISSUED WATCHES AND FORECASTS TO COVER EVENT. HOPE BC TRAVELERS EXERCISE MORE CAUTION THAN EARLY DECEMBER. SEE NWAC.US FOR DETAILS. MOORE && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WATCH CASCADES THIS AFTERNOON THROUGH MONDAY AFTERNOON. .AVALANCHE WATCH SUNDAY FOR THE CASCADES AND OLYMPICS. .GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:26 AM PST | Snow Advisory | SEW | 27 hr |
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.